Alert archive / California / High Wind Warnings in 2019

High Wind Warning 3, NWS Hanford, CA

January 20, 2019

NWS Hanford, CA issued this high wind warning at Jan 20, 2019, 3:17 AM PST. It took effect at Jan 20, 2019, 9:00 PM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2019, 3:17 AM PST (11:17 UTC)
In effect from
Jan 20, 2019, 9:00 PM PST
Expired
Jan 21, 2019, 6:00 PM PST
In force
21 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

104 
WWUS76 KHNX 201117
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
317 AM PST Sun Jan 20 2019

CAZ095-098-099-202000-
/O.UPG.KHNX.HW.A.0001.190121T0900Z-190122T0200Z/
/O.NEW.KHNX.HW.W.0003.190121T0900Z-190122T0200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
317 AM PST Sun Jan 20 2019

...A HIGH WIND WARNING IS IN EFFECT FROM 1 AM PST MONDAY UNTIL 6 
PM PST MONDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from 1 AM PST Monday until 6 PM PST 
Monday. The High Wind Watch is no longer in effect.

* WINDS...West 25 to 35 mph, with gusts near 65 mph, especially
  just below the passes.  

* TIMING...The strongest wind gusts are likely in wake of a
  southward moving cold front, starting Sunday night and 
  persisting through Monday. 

* IMPACTS...Damaging wind gusts may blow down trees and power
  lines. Scattered power outages are expected. Travel could be
  hazardous, particularly for high profile vehicles, such as
  campers and tractor trailers. Highways impacted include 
  Highways 58 and 178 through and below Tehachapi and Walker 
  Passes, Highway 14, and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Wind gusts of 58 mph or higher could lead to 
property damage.

&&

$$

CAZ089>092-202000-
/O.CON.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
317 AM PST Sun Jan 20 2019

...A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM PST THIS EVENING 
UNTIL 2 AM PST MONDAY...

* WINDS...Northwest 15 to 25 mph, with gusts near 35 mph,
  especially in Merced and Madera Counties. 

* TIMING...The strongest wind gusts are likely in wake of a
  southward moving cold front, starting Sunday evening and
  persisting into early Sunday night.

* IMPACTS...Tree limbs could be blown down and a few power outages
  may result. Strong crosswinds will make driving difficult,
  particularly for high profile vehicles, such as campers and
  tractor trailers. Highways impacted include Interstate 5 just
  below the passes, Highway 152 through and below Pacheco Pass,
  and Highway 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph or higher are
expected. Wind gusts this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$
BS
6 follow-up statements
930 
WWUS76 KHNX 201934
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1134 AM PST Sun Jan 20 2019

CAZ095-098-099-210345-
/O.CON.KHNX.HW.W.0003.190121T0900Z-190122T0200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1134 AM PST Sun Jan 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM PST
MONDAY...

* WINDS...West 25 to 35 mph, with gusts near 65 mph, especially 
  just below the passes.

* TIMING...The strongest wind gusts are likely in wake of a
  southward moving cold front, starting tonight and persisting 
  through Monday.

* IMPACTS...Damaging wind gusts may blow down trees and power 
  lines. Scattered power outages are expected. Travel could be 
  hazardous, particularly for high profile vehicles, such as 
  campers and tractor trailers. Highways impacted include 
  Highways 58 and 178 through and below Tehachapi and Walker 
  Passes, Highway 14, and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Wind gusts of 58 mph or higher could lead to
property damage.

&&

$$

CAZ089>092-210345-
/O.CON.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
1134 AM PST Sun Jan 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PST MONDAY...

* WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, 
  especially in Merced and Madera Counties.

* TIMING...The strongest wind gusts are likely in wake of a
  southward moving cold front, starting this evening and
  persisting into tonight.

* IMPACTS...Tree limbs could be blown down and a few power 
  outages may result. Strong crosswinds will make driving 
  difficult, particularly for high profile vehicles, such as 
  campers and tractor trailers. Highways impacted include 
  Interstate 5 just below the passes, Highway 152 through and 
  below Pacheco Pass, and Highway 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph or higher are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
Dudley
398 
WWUS76 KHNX 202020
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1220 PM PST Sun Jan 20 2019

CAZ095-098-099-210430-
/O.EXT.KHNX.HW.W.0003.190121T0500Z-190122T0200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1220 PM PST Sun Jan 20 2019

...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
PST MONDAY...

* WINDS...West 25 to 35 mph, with gusts near 65 mph, especially 
  just below the passes.

* TIMING...The strongest wind gusts are likely in wake of a
  southward moving cold front, beginning this evening and
  continuing through Monday.

* IMPACTS...Damaging wind gusts may blow down trees and power 
  lines. Scattered power outages are expected. Travel could be 
  hazardous, particularly for high profile vehicles, such as 
  campers and tractor trailers. Highways impacted include 
  Highways 58 and 178 through and below Tehachapi and Walker 
  Passes, Highway 14, and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Wind gusts of 58 mph or higher could lead to
property damage.

&&

$$

CAZ089>092-210430-
/O.CON.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
1220 PM PST Sun Jan 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PST MONDAY...

* WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, 
  especially in Merced and Madera Counties.

* TIMING...The strongest wind gusts are likely in wake of a
  southward moving cold front, beginning this evening and
  continuing overnight tonight. 

* IMPACTS...Tree limbs could be blown down and a few power 
  outages may result. Strong crosswinds will make driving 
  difficult, particularly for high profile vehicles, such as 
  campers and tractor trailers. Highways impacted include 
  Interstate 5 just below the passes, Highway 152 through and 
  below Pacheco Pass, and Highway 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph or higher are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
Durfee
024 
WWUS76 KHNX 210425
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
825 PM PST Sun Jan 20 2019

CAZ095-098-099-211000-
/O.CON.KHNX.HW.W.0003.190121T0500Z-190122T0200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
825 PM PST Sun Jan 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

* WINDS...West 25 to 35 mph, with gusts near 65 mph, especially 
  just below the passes.

* TIMING...The strongest wind gusts are likely in wake of a 
  southward moving cold front, beginning this evening and 
  continuing through Monday.

* IMPACTS...Damaging wind gusts may blow down trees and power 
  lines. Scattered power outages are expected. Travel could be 
  hazardous, particularly for high profile vehicles, such as 
  campers and tractor trailers. Highways impacted include 
  Highways 58 and 178 through and below Tehachapi and Walker 
  Passes, Highway 14, and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Wind gusts of 58 mph or higher could lead to
property damage.

&&

$$

CAZ089>092-211000-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-190121T1000Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
825 PM PST Sun Jan 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

* WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, 
  especially in Merced and Madera Counties.

* TIMING...The strongest wind gusts are likely in wake of a 
  southward moving cold front, beginning this evening and 
  continuing overnight tonight.

* IMPACTS...Tree limbs could be blown down and a few power 
  outages may result. Strong crosswinds will make driving 
  difficult, particularly for high profile vehicles, such as 
  campers and tractor trailers. Highways impacted include 
  Interstate 5 just below the passes, Highway 152 through and 
  below Pacheco Pass, and Highway 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph or higher are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
360 
WWUS76 KHNX 210955
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
155 AM PST Mon Jan 21 2019

CAZ089>092-211100-
/O.EXP.KHNX.WI.Y.0009.000000T0000Z-190121T1000Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
155 AM PST Mon Jan 21 2019

...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING...

Wind gusts of 35 mph or higher are no longer expected in the San
Joaquin Valley. Therefore, the wind advisory will be allowed to
expire. 

$$

CAZ095-098-099-211800-
/O.CON.KHNX.HW.W.0003.000000T0000Z-190122T0200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
155 AM PST Mon Jan 21 2019

...A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...West 30 to 40 mph, with gusts near 70 mph, especially
  just below the passes. 

* TIMING...Until 6 PM PST this evening.

* IMPACTS...Damaging wind gusts will blow down trees and power 
  lines. Scattered power outages are expected. Travel could be 
  hazardous, particularly for high profile vehicles, such as 
  campers and tractor trailers. Highways impacted include Highways
  58 and 178 through and below Tehachapi and Walker Passes, 
  Highway 14, and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Wind gusts of 58 mph or higher could lead to
property damage.

&&

$$
BS
155 
WWUS76 KHNX 211755
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
955 AM PST Mon Jan 21 2019

CAZ095-098-099-220200-
/O.CON.KHNX.HW.W.0003.000000T0000Z-190122T0200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
955 AM PST Mon Jan 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...West 30 to 40 mph, with gusts near 70 mph, especially 
  just below the passes.

* TIMING...Until 6 PM PST this evening.

* IMPACTS...Damaging wind gusts will blow down trees and power 
  lines. Scattered power outages are expected. Travel could be 
  hazardous, particularly for high profile vehicles, such as 
  campers and tractor trailers. Highways impacted include 
  Highways 58 and 178 through and below Tehachapi and Walker 
  Passes, Highway 14, and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Wind gusts of 58 mph or higher could lead to
property damage.

&&

$$
Dudley
691 
WWUS76 KHNX 220149
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
549 PM PST Mon Jan 21 2019

CAZ095-098-099-220300-
/O.EXP.KHNX.HW.W.0003.000000T0000Z-190122T0200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
549 PM PST Mon Jan 21 2019

...HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS EVENING...

Winds have decreased over the area and will continue to decrease
through this evening. Thus, the high wind warning has been allowed
to expire. 

$$

Bean

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 19, 1:54 PM PST, 13 hours 23 minutes earlier.

Area forecast discussion, Jan 19, 1:54 PM PST, 13 hours 23 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
154 PM PST Sat Jan 19 2019

.SYNOPSIS...High pressure will give way on Sunday to a fast moving
Pacific weather system which will bring a quick shot of rain and
mountain snow and quite a bit of wind through Monday. High
pressure will then rebuild over the West for a period of dry
weather lasting at least several days.

&&

.DISCUSSION...Fog dissipated by late morning over the San Joaquin
Valley with skies now mainly clear over the entire area. With a
ridge of high pressure now centered over the forecast area, skies
will remain mainly clear through enough of the night hours for fog
to form once again in parts of the SJV. High resolution models do
indicate reduced visibilities in some locations overnight thus the
next shift will need to monitor and assess whether advisories will
be needed.

The big weather concern going into Sunday and Martin Luther King
Day is the affects of the fast moving and jet stream enhanced
weather disturbance that models bring into and across the forecast
area tomorrow afternoon through Monday. Based on the projected
track and wind speeds aloft system will push a strong cold front
through the area during the late afternoon and early evening and
then a strong jet stream is progged to align with the frontal
system. Latest high resolution model data along with MOS guidance
from several forecast points strongly suggests windy conditions in
the San Joaquin Valley as the cold front plows southeast and Wind
Advisories have been posted for gusts to 45 mph. Meanwhile over
the Kern County Mountains and Desert, models really crank out wind
gusts to over 70 mph later Sunday night and Monday morning. Given
this scenario, and High Wind Watch has been issued for this
potentially damaging wind and high impact travel event. Winds over
the entire area will diminish by Monday afternoon and evening as
the jet moves east with the weather disturbance.

As for precipitation, the fast moving nature of the system should
keep rain and snow totals somewhat limited however in the Sierra
north of Kings Canyon, accumulations over several inches are
likely and some higher elevations could receive up to a foot of
new snow. Snow levels will start out around 7000 feet and then
fall to around 4000 feet by Monday morning...just about the time
the heaviest precipitation comes to an end. In the SJV rainfall
amounts will likely not exceed 0.20" with many areas getting just
a few hundredths of an inch.

In the wake of this storm, next week looks to be dry as a big
ridge of high pressure continues to be projected by all medium
range models to become established off the California coast. This
scenario will create clear and sunny conditions everywhere outside
the San Joaquin Valley where strong inversion conditions will set
the stage for a long lasting fog to status cloud episode with
very cool temperatures. Other areas will have relatively warm days
and cool nights in the clear air above the inversion.

&&

.AVIATION...
Areas of IFR/LIFR in fog and mist can be expected in the San Joaquin
Valley between 06z and 18z Sunday. Otherwise, VFR conditions will
prevail over the central California interior during the next 24
hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Weather Advisory from noon Sunday to 10 AM PST Monday
CAZ096.

High Wind Watch from late Sunday night through Monday afternoon
CAZ095-098-099.

Wind Advisory from 6 PM Sunday to 2 AM PST Monday CAZ089>092.

&&

public...Dudley
avn/fw...Durfee
synopsis...Dudley

weather.gov/hanford

Nearby

High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.